Quick question... I will drink a SlimFast every so often. After reading the contents, its says sweetened with milk and soy. I am on Armour, 45 mgs. Any thoughts? Or can we have soy, but within a certain timeframe of taking meds?
Hi there, I have read a lot of negative information on consuming soy when you are a thyroid patient. The slimfast sounds like it is probably very small amounts though. Just stay away from Soy foods and consuming a lot of products with soy in it. How do you like being on Armour? I am going to get switched here shortly.
Hello .. I'm not sure .... but whatever you do keep it consistent so that the tests reveal it the same from day to day .. week to week .. month to month kind of thing with no changing variables .. ie., I take my synthroid with coffee and milk and it isn't the best way to take it .. I don't eat for 1/2 hr .. which is good .. so as long as I am consistent I am ok .. with Armour, though, I am clueless.
I thought I once read that the issue of soy is irrelevant after you’ve had your thyroid completely removed and there is no more thyroid tissue to be effected. The same goes for the lists of foods that are discouraged for someone who has a thyroid problem - they can’t effect what’s not there.
The only food I read to avoid, eat sparingly or separate by many hours from the med are walnuts. I read they can neutralize thyroid medication and cause it to not work.
u got me thinkin on this one! i just googled some stuff (not sure the reliability) and from what i found, if you do not have a thyroid and rely completely on meds for tsh, then soy shouldn't have any effect. i'm going to my dr. next week though and i am going to ask, because i am a soy queen lol
Funny how we all get different information! I did my research and found that soy is a no-no if eaten/drunk on a daily basis for ANY thyroid patient. If you have it once every couple of weeks then its fine but not on a daily basis. I'll find the medical research link and post it later today...(hopefully if I don't forget!)
Hmmm can't find the link I was on about. But all the research I did read today basically says it's ok to have soy, but just NOT at the same time or within an hour or so of taking your medication. Makes sense to me! We shouldn't take ANYTHING else except our tablet in the morning. Sensitive little pill!
OK here is what I know - Soy is filled with isoflavones (sp) - these are components that bind in our system. Ingested in small amounts they are harmless - but for hypoT patients IF still not regulated - even the smallest amounts of soy bind together and cause problems.
The thyroid is not the only hormones effected - sex glands - pitutary- adrenals- the whole circle of our bodies hormones will not work together if there is interruption. Since you have no thyroid and your meds are creating the TH needed to stablize - then soy may interfer with the absorption of Armour.
As you become balanced and all hormones are working together with your meds - you should limit soy comsumption. I love soy milk - I hate milk. But I limit my soy alot. I drink it in my coffee and that's about it.
I would definately not do the slim fast thing. Way too many chemicals in there and could cause problems. Very commonly GI issues creep up drinking this for thyroid patients as well as others.
If you are looking for a drink - your hubby too- go to GNC and get a good natural protein drink with no fillers or sugar. They are packed with the good things we thyroid patients need and won't bother the system. The cost is less and they are much better in the long haul.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.